Alert archive / Georgia / High Wind Watches in 2013

High Wind Watch 1, NWS Atlanta, GA

January 29, 20137 counties in Georgia

NWS Atlanta, GA issued this high wind watch at Jan 29, 2013, 3:59 AM EST for 7 counties in Georgia. It took effect at Jan 30, 2013, 5:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 3:59 AM EST (08:59 UTC)
In effect from
Jan 30, 2013, 5:00 AM EST
Expired
Jan 29, 2013, 3:43 PM EST
In force
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS72 KFFC 290859
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EST TUE JAN 29 2013

...DAMAGING WINDS POSSIBLE FOR THE HIGHER ELEVATIONS LATE TONIGHT
INTO WEDNESDAY...

.A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI VALLEY
TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE DEEP
SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE
TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY.
DURING THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL
ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG
WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM
ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL
ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED
WITH GREATER EASE. 

GAZ006>009-014>016-300000-
/O.NEW.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
359 AM EST TUE JAN 29 2013

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING.

* LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...LATE TONIGHT INTO WEDNESDAY.

* IMPACTS...TREES AND POWERLINES WILL BE DOWNED AND LOOSE AND
  UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL
  WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST
35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO
MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
932 
WWUS72 KFFC 290936
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EST TUE JAN 29 2013

...DAMAGING WINDS POSSIBLE FOR THE HIGHER ELEVATIONS LATE TONIGHT
INTO WEDNESDAY...

.A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI
VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE
DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE
TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING
THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL
ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG
WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM
ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL
ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED
WITH GREATER EASE.

GAZ061-062-072>076-080>086-090>098-102>113-291500-
/O.NEW.KFFC.FG.Y.0002.130129T0936Z-130129T1500Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
436 AM EST TUE JAN 29 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

* LOCATIONS...ALONG AND SOUTH OF A LOUISVILLE TO AMERICUS LINE.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 10 AM.

* IMPACTS...DENSE FOG WILL CREATE DANGEROUS DRIVING CONDITIONS
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF
DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF
DISTANCE AHEAD OF YOU.

&&

$$

GAZ006>009-014>016-300000-
/O.CON.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
436 AM EST TUE JAN 29 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA 
  MOUNTAINS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT INTO WEDNESDAY.

* IMPACTS...TREES AND POWERLINES WILL BE DOWNED AND LOOSE AND 
  UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL 
  WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF
45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
825 
WWUS72 KFFC 291505
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EST TUE JAN 29 2013

...DAMAGING WINDS POSSIBLE FOR THE HIGHER ELEVATIONS LATE TONIGHT
INTO WEDNESDAY...

.A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI
VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE
DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE
TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING
THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL
ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG
WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM
ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL
ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED
WITH GREATER EASE.


GAZ061-062-072>076-080>086-090>098-102>113-291615-
/O.EXP.KFFC.FG.Y.0002.000000T0000Z-130129T1500Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1005 AM EST TUE JAN 29 2013

...DENSE FOG ADVISORY HAS EXPIRED...

VISIBILITIES WILL CONTINUE TO RISE THIS MORNING.

$$

GAZ006>009-014>016-300000-
/O.CON.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1005 AM EST TUE JAN 29 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA 
  MOUNTAINS. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT INTO WEDNESDAY.

* IMPACTS...TREES AND POWER LINES WILL BE DOWNED AND LOOSE AND 
  UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL 
  WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF
45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
662 
WWUS72 KFFC 292043
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EST TUE JAN 29 2013

...DAMAGING WINDS EXPECTED ACROSS THE HIGHER ELEVATIONS OF
NORTHEAST GEORGIA LATE TONIGHT INTO WEDNESDAY...

.A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI
VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE
DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE
TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING
THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL
ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG
WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM
ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL
ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED
WITH GREATER EASE.


GAZ006>009-014>016-300500-
/O.UPG.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/
/O.NEW.KFFC.HW.W.0001.130130T1000Z-130131T0000Z/
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
343 PM EST TUE JAN 29 2013

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN TN HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA
  MOUNTAINS...MAINLY ABOVE 2000 FEET. 

* WINDS...SOUTHWEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING...LATE TONIGHT INTO WEDNESDAY.

* IMPACTS...TREES AND POWER LINES WILL LIKELY BE DOWNED...AND
  LOOSE AND UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS.
  TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH...OR GUSTS
OF 45 MPH OR MORE...COULD TOPPLE TREES AND POWER LINES AS WELL AS
CAUSE PROPERTY DAMAGE.

&&

$$

GAZ001>005-011>013-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300500-
/O.NEW.KFFC.WI.Y.0001.130130T1000Z-130131T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS-
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...
LUMPKIN...AMERICUS...CORDELE...VIDALIA
343 PM EST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN TN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY.

* LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA.

* WINDS...SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO
  35 MPH.

* TIMING...LATE TONIGHT INTO WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER...ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DMG

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Jan 28, 6:35 PM EST, 9 hours 24 minutes earlier.

Area forecast discussion, Jan 28, 6:35 PM EST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EST MON JAN 28 2013

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
/ISSUED AT 237 PM EST MON JAN 28 2013/
WEDGE EFFECTS STILL BEING FELT ACROSS THE CWA WITH LOW CLOUDS AND
COOL TEMPS. HOWEVER THIS WILL BE SHORT LIVED AS A SOUTHEAST FLOW IS
BEGINNING TO SPREAD ACROSS THE CWA THIS AFTERNOON. ALL MODELS AGREE
THIS TREND WILL CONTINUE THROUGH TONIGHT. EXPECT ATLANTIC AND GULF
MOISTURE TO SPREAD INTO THE CWA TONIGHT BRINGING AN INCREASE IN LOW
LEVEL MOISTURE. THIS WILL AID IN FOG DEVELOPMENT LATE TONIGHT. AS A
SOUTH TO SOUTHEAST FLOW CONTINUES TUESDAY...ALONG WITH STRONG WARM
ADVECTION...TEMPS WILL RISE RAPIDLY INTO THE 60S AND 70S ACROSS MUCH
OF THE CWA. THE DEEP MOISTURE WILL REMAIN WELL TO OUR WEST...HOWEVER
WITH AN INCREASE IN LOW LEVEL MOISTURE AND DAYTIME HEATING THERE
COULD BE ISOLATED SHOWERS ACROSS PARTS OF WEST AND CENTRAL GA
TUESDAY AFTERNOON. MOISTURE WILL INCREASE TUESDAY NIGHT WITH SHOWERS
SPREADING INTO NORTH GA ALONG WITH ISOLATED THUNDER AFTER MIDNIGHT
TUESDAY NIGHT.

FOR WEDNESDAY...OTHER THAN A DIFFERENCE IN TIMING BETWEEN THE
MODELS...ALL POINT TO SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE
STATE THROUGH THE DAY AHEAD OF A STRONG COLD FRONT. ALTHOUGH CAPES
AND MUCAPES ARE LOW...THERE IS ENOUGH LOW LEVEL SHEAR FOR ISOLATED
SEVERE THUNDERSTORMS TO DEVELOP...MAINLY IN A SQUALL LINE ALONG AND
AHEAD OF THE COLD FRONT. WILL ADD ISOLATED SEVERE TO WEDNESDAYS
FORECAST IN ALL AREAS. AS FOR TIMING...AT THIS TIME...THE
NORTHWESTERN HALF OF THE CWA WILL BE THE FOCUS AREA FOR SEVERE
STORMS IN THE MORNING...AND THE SOUTHEASTERN HALF DURING THE
AFTERNOON.

17

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED AT 237 PM EST MON JAN 28 2013/
MODELS ARE IN DECENT AGREEMENT GOING INTO THE EXTENDED PORTIONS
OF THE FORECAST. THE FRONTAL SYSTEM BRINGING SEVERE WEATHER TO THE
AREA WEDNESDAY WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT WITH
SURFACE HIGH PRESSURE BUILDING IN FROM THE TX GULF COAST THU. THE
VERY LARGE UPPER TROUGH REMAINS ACROSS THE EASTERN U.S. THROUGH
THURSDAY AND INTO EARLY FRIDAY. AFTER THIS THROUGH MOVES THROUGH
IT PUTS GA IN NEAR ZONAL FLOW THROUGH SAT...WITH A MUCH WEAKER
DISTURBANCE MOVING INTO THE AREA FRIDAY. WITH A COOLER AIR MASS IN
PLACE...ALONG WITH THE MOISTURE INFLUENCE...IT IS POSSIBLE FOR
SNOW FLURRIES OR LIGHT SNOW...ESPECIALLY ACROSS THE NORTH GEORGIA
MOUNTAINS OVERNIGHT THURSDAY INTO FRIDAY. THE RUN TO RUN MODEL
TRENDS IS TO PULL THIS SYSTEM FURTHER NORTH...KEEPING THE BEST
MOISTURE NORTH OF THE TN/GA BORDER. THIS SCENARIOS STILL LOOKS
FEASIBLE SO WILL CONTINUE THE MENTION OF THE LIGHT WINTER PRECIP.
NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.

THE ZONAL FLOW CONTINUES TO PERSIST INTO THE WEEKEND...WITH ANOTHER
SHORTWAVE IMPACTING NORTH GEORGIA LATE SATURDAY INTO SUNDAY. LIKE
WITH THE EARLIER DISTURBANCE...MOISTURE IS LIMITED AND THE ARCTIC
AIR MASS REMAINS IN PLACE. WILL CONTINUE WITH SLIGHT CHANCE RAIN OR
SNOW SATURDAY NIGHT...AND SLIGHT CHANCE SNOW FLURRIES EARLY SUNDAY
FOR FAR NORTH GEORGIA. HIGH PRESSURE BUILDS BACK IN ACROSS THE AREA
BY EARLY NEXT WEEK.

01

&&

.AVIATION...
00Z UPDATE...
MODELS IN GOOD AGREEMENT WITH CURRENT VFR CONDITIONS DETERIORATING
BY LATE THIS EVENING AS LOW LEVEL MOISTURE CONTINUES TO INCREASE
FROM THE SOUTH. AS A RESULT... EXPECT MVFR CIGS TO RETURN BY 04-05Z
THIS EVENING... THEN LOWING TO IFR BY 09Z...THEN LIFR BY 11Z TUE.
EXPECT A SLOW IMPROVEMENT TO FINALLY VFR BY 19-20Z TUE. HOWEVER...
THIS WILL LIKELY BE SHORT-LIVED AS MVFR CIGS RETURN BY 00-02Z WED
AND PERSIST...WITH EXPECTED ADDITIONAL LOWERING TUE NIGHT.
OTHERWISE... MOIST/LIGHT ESE WINDS TONIGHT WILL FAVOR FOG... LIKELY
IN THE IFR RANGE FOR MOST TAF SITES. A SE WIND AROUND 10-12KTS IS ON
TAP FOR TUE.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CIGS AND VSBYS
HIGH ON REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  70  58  67 /  10  10  40 100
ATLANTA         51  70  61  63 /  10  20  30 100
BLAIRSVILLE     40  61  54  61 /  10  10  60 100
CARTERSVILLE    47  68  58  62 /   5  20  50 100
COLUMBUS        57  77  65  72 /  10  20  20 100
GAINESVILLE     44  63  56  64 /  10  10  50 100
MACON           49  75  62  73 /  10  20  20 100
ROME            47  69  61  62 /   5  20  50 100
PEACHTREE CITY  47  73  61  66 /   5  20  20 100
VIDALIA         57  77  62  77 /  10  10  20 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17/39
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Jan 28, 2:39 PM EST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EST MON JAN 28 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
239 PM EST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AREAS OF FOG ARE EXPECTED TUESDAY MORNING.

...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT...

DISCUSSION...
AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT ARE EXPECTED
TO PUSH ACROSS THE REGION BY MIDWEEK. INSTABILITY AND WIND SHEAR
VALUES APPEAR SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SCATTERED
TO NUMEROUS THUNDERSTORMS ON WEDNESDAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING. STRONG UPPER LEVEL SUPPORT SUGGESTS A FEW STORMS
COULD BE SEVERE. DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY
RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.

A WEAK SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY AND EXTREME
NORTH GEORGIA THURSDAY NIGHT AND EARLY FRIDAY. WITH THE COLD AIR
MASS IN PLACE...EVEN WITH LIMITED MOISTURE...SNOW FLURRIES ARE
STILL POSSIBLE. NO ACCUMULATIONS ARE EXPECTED.

SNOW FLURRIES ARE POSSIBLE AGAIN SUNDAY MORNING AS A SECOND SYSTEM
MOVES THROUGH THE TENNESSEE VALLEY. NO ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:19 AM ESTFlood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Cobb, Dade and 18 more43 hr
Jan 29, 4:36 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more5 hr
Jan 29, 3:43 PM ESTHigh Wind WarningFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more23 hr
Jan 29, 3:43 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more48 hr

Nearby

High Wind Watches in Georgia, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.